Prescription drugs cause Raynaud’s disease

FacebookEmail
Print Friendly

cold-hands(NaturalHealth365) A growing number of prescription drugs have been identified as leading to the problems associated with Raynaud’s phenomenon. Raynaud’s is a condition marked by constriction of the small arteries, resulting in restricted blood flow to the hands and feet.

While it has long been known that chemotherapy drugs and beta-blockers can induce Raynaud phenomenon, a recent examination of available literature has revealed new insights into effects of drugs on the condition. A broad variety of drugs pushed by the pharmaceutical industry are now emerging as potential causes of the disease.

Prescription drugs: An overlooked cause of restricted blood flow condition

The new review of studies, published in the British Journal of Clinical Pharmacology, uncovers a number of underlying mechanisms by which various prescription drugs cause symptoms of Raynaud’s disease, sometimes known as Raynaud’s phenomenon or Raynaud’s syndrome. The authors identified 12 specific classes of drugs responsible for Raynaud’s disease.

These drugs caused Raynaud’s disease through a variety of means. Among the mechanisms identified were neurotoxicity, decreased red blood cell deformability, sympathetic activation and endothelia dysfunction. The authors identified the effects of drugs on Raynaud’s, after reviewing published papers dating as far back as 1946.

The authors made note that despite their new findings, cancer treatment drugs and beta-blockers remain the type of medications most closely associated with onset of the disease. In fact, they found that the two cancer chemotherapy drugs, bleomycin and cisplatin, were among the most common linked to Raynaud’s disease.

The chemotherapy drug cisplatin, which goes under the brand names Platinol-AQ and platinol, is used primarily in the treatment of testicular, ovarian and bladder cancer. Bleomycin is used to combat a range of cancers, including penile and cervical cancers, as well as certain types of lymphoma.

In addition, researchers say there is evidence suggesting a possible involvement of a class of drugs known as tyrosine kinase inhibitors, or TKI. While it is unclear as to how these drugs cause the disease, the authors note evidence suggesting a possible involvement.

Reaction to drugs associated with secondary Raynaud’s disease

Approximately 5 to 10 percent percent of all American adults suffer from symptoms of Raynaud’s disease, with women nine times as likely to suffer from it as men. The disorder is diagnosed as one of two types, known as primary and secondary Raynaud’s. Primary develops on its own and is the most common form of the disease. It is found most often in women and in people living in cold areas.

It is the secondary from of Raynaud’s disease that is known to be caused by an external trigger. These include some other health issue, such as rheumatoid arthritis, lupus, carpal tunnel syndrome, or a reaction to certain prescription drugs, as noted above. In addition to these causes, the secondary form has been associated with certain chemicals as well as affecting repetitive use of vibrating equipment like jackhammers.  It can also affect workers who are exposed to certain chemicals.

References:

http://www.medicalnewstoday.com/articles/307545.php

http://www.eurekalert.org/pub_releases/2016-03/w-smi030716.php

http://www.mayoclinic.org/diseases-conditions/raynauds-disease/basics/causes/con-20022916

FacebookEmail

Gain INSTANT Access:


  • » Vaccine World Summit
  • » 7-Day Juice Cleanse
  • » FREE Newsletter
 

Keep Reading:

  • Nicole Ross

    I know people on beta blockers with this condition. I wonder if stopping the drug reverses this condition? They have jobs that are made harder by having to do manual work. It seems if they handle anything that is cold it sets it off.

  • Brisbane Chemtrails

    I myself have had this Raynauds syndrome over the last couple years, the whitening, the dead looking fingers, not all but only some. I am a smoker and i may contribute that dirty habit to not helping the circulation but interesting to know a friend who is a fitness freak, never smoked in her life and she too sufferers from this Raynauds also. Ever since i was a child, my circulation has never been 100%. I suffered the worst chilblains my hospital had seen, when i was 11 and i sure as hell wasnt smoking then. What i would be interested to find and really so far have been unable to find, articles to do with vaccines linking to the killing of the bodies circulation. Being a twin, my twin has had nothing what so ever in regard to health problems e.g.asthma, eczema, skin problems and of course circulation problems.
    As for taking the pills and potions, i am very much clean. I avoid them concoctions like the plague.